Thunderstorm Wind, Yuma
- When
- June 4, 5:40 PM MST
- Where
- Yuma County, 8 mi NE of Idalia
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -102.200
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 4, 12:47 PM MST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 147 PM MDT FRI JUN 4 2004 .SHORT TERM...(TONIGHT THROUGH MONDAY) NORTHWEST FLOW ALOFT TO CONTINUE TONIGHT AND INTO SATURDAY...OVER MOIST SOUTHEASTERLY SURFACE FLOW. DEEP LAYER SHEAR WILL ONCE AGAIN SUPPORT ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT...ESPECIALLY EARLY TONIGHT. NORTHWEST FLOW WILL BEGIN TO BREAK DOWN OVER THE WEEKEND AS RIDGE MOVES EASTWARD AHEAD OF DIGGING PACIFIC NORTHWEST SYSTEM. CHANCES FOR ORGANIZED SEVERE THUNDERSTORMS WILL DIMINISH BY SUNDAY. TONIGHT...VORTICITY MAXIMUM NOTED ON WATER VAPOR OVER NORTHEAST UTAH WILL TOP THE RIDGE AXIS THIS AFTERNOON AND EJECT OVER THE HIGH PLAINS TONIGHT. THUNDERSTORMS WILL INITIATE WITH DAYTIME HEATING OVER THE CHEYENNE RIDGE AND PALMER DIVIDE IN COLORADO AND THEN PROPAGATE EAST SOUTHEASTWARD INTO A VERY UNSTABLE ENVIRONMENT FORECAST TO BE IN PLACE OVER THE TRI STATE AREA (CAPE AROUND 3000 J/KG...BRN SHEAR AROUND 100...0-3 KM STORM RELATIVE SHEAR AROUND 150). THESE PARAMETERS SUGGEST A FEW SUPERCELLS POSSIBLE. SEVERE THREAT EARLY MAY EVOLVE INTO A HEAVY RAIN EVENT BY LATE EVENING GIVEN SLOW STORM MOVEMENT (0-6 KM MEAN WIND/RIGHT MOVERS LESS THAN 10 KTS) AND VERY MOIST ATMOSPHERE (PRECIPITABLE WATER VALUES NEAR 130% OF NORMAL AND DEW POINTS STEADILY RISING INTO THE LOWER 60S). STORMS/MCS WILL SLOWLY MOVE EASTWARD THROUGH THE OVERNIGHT HOURS. SATURDAY...ETA/RUC FORECASTING COOL FRONT TO SLOWLY MOVE SOUTHEAST ACROSS THE FORECAST AREA. CONVERGENCE ALONG THE FRONT SHOULD BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON OVER SOUTH AND EASTERN PARTS OF THE AREA. CANNOT RULE OUT AN ISOLATED STORM IN POST FRONTAL UPSLOPE ENVIRONMENT. MOST UNSTABLE AIR WILL BE AHEAD OF THE FRONT...WITH ONLY A SLIGHT SEVERE THREAT ANTICIPATED NEAR THE BOUNDARY. SUNDAY...MODEST MOISTURE RECOVERY EXPECTED BY LATE AFTERNOON IN EASTERN COLORADO IN UPSLOPE REGIME...WHERE MUCAPE CAPE VALUES FORECAST BY ETA TO BE AROUND 500 J/KG IN THE FAR WESTERN AREAS. 700-500 MB LAPSE RATES STEEPEN AS WELL...AND WITH DAYTIME HEATING ISOLATED STORMS MAY DEVELOP OVER THE HIGHER TERRAIN. WEAK 0-6KM MEAN WIND AROUND 10 KTS SHOULD PREVENT THE STORMS FROM MAKING IT TO THE KANSAS STATE LINE BEFORE THEY DISSIPATE WITH THE LOSS OF DAYTIME HEATING. && .LONG TERM...(TUESDAY THROUGH FRIDAY) STRONG UPPER TROUGH WILL DIG INTO THE GREAT BASIN ON TUESDAY AND THEN LIFT NORTHEAST ACROSS THE NORTHERN ROCKIES WEDNESDAY AND THURSDAY BEFORE EMERGING OVER THE NORTHERN PLAINS ON FRIDAY. GFS AND ECMWF IN FAIRLY GOOD AGREEMENT...WITH ECMWF SLIGHTLY SLOWER AND MORE NORTHERLY WITH THE TRACK OF THE SYSTEM...SUGGESTING THE CENTRAL HIGH PLAINS WILL BE DRY SLOTTED. PRIMARY SURFACE FEATURE WILL BE LEE SIDE TROUGH OVER EASTERN COLORADO. TEMPERATURES WILL BE MUCH ABOVE NORMAL THROUGH THE PERIOD WITH 850 MB TEMPERATURES IN THE UPPER 20S TO LOWER 30S CELSIUS SUPPORTING HIGHS WELL INTO THE 90S THROUGH THURSDAY. AS FOR CONVECTION...700 MB TEMPERATURES WILL BE NEAR OR ABOVE 15C THIS PERIOD...A MODERATE TO STRONG CAP. MOISTURE AXIS FORECAST TO GRADUALLY SHIFT EASTWARD. THERE ARE SIGNALS THAT THE NOCTURNAL LOW LEVEL JET WILL BE ACTIVE THIS PERIOD...WITH LIFT MAXIMIZED IN NEBRASKA ON THE NOSE OF THE JET. THERE WILL ALSO BE OCCASIONAL DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW ALOFT. 700-500 MB LAPSE RATES WILL BE VERY STEEP IN THE WEST...SO IF THE CAP DOES BREAK VIGOROUS UPDRAFTS WILL DEVELOP. IN SUMMARY...LIMITED MOISTURE AND STRONG CAP WILL ACT TO SUPPRESS CONVECTION BUT THE NOCTURNAL JET AND WEAK UPPER LEVEL SYSTEMS MAY BE ENOUGH TO OVERCOME THOSE FACTORS. IN ADDITION...THIS WILL BE A CLIMATOLOGICALLY FAVORED TIME FOR SEVERE WEATHER. A LOW CONFIDENCE SLIGHT CHANCE POP SEEMS TO BE WARRANTED EACH DAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1019 AM MDT FRI JUN 4 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE TRI STATE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON NEAR A TROUGH OF LOW PRESSURE IN EASTERN COLORADO. STORMS WILL THEN MOVE SLOWLY EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE LATE AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...DUE TO THE EXPECTED SLOW MOVEMENT OF THESE STORMS THERE IS A POTENTIAL FOR LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING AS A MOIST SOUTHEAST FLOW AT THE SURFACE INTERACTS WITH WEAK UPPER LEVEL DISTURBANCES MOVING OVER THE CENTRAL HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT FRI JUN 4 2004 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-050200- CHEYENNE CO-CHEYENNE KS-DUNDY-GREELEY-HITCHCOCK-KIT CARSON-LOGAN- RAWLINS-SHERMAN-THOMAS-WALLACE-WICHITA-YUMA- 755 PM MDT (855 PM CDT) FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCH EXTENDED UNTIL 10 PM CDT FOR A PORTION OF THE TRI STATE AREA... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE SEVERE THUNDERSTORM WATCH FOR ONE HOUR FOR THE FOLLOWING COUNTIES. IN EXTREME SOUTHWEST NEBRASKA...HITCHCOCK. AND IN NORTHWEST KANSAS...RAWLINS...THOMAS...LOGAN AND WICHITA. THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER THIS AFTERNOON WILL BE ALLOWED TO EXPIRE AT 8 PM MDT (9PM CDT) FOR WESTERN PORTIONS OF THE TRI STATE AREA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL TO 2.5 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREA. IF SEVERE WEATHER IS OBSERVED...OR A WARNING IS ISSUED...SEEK SHELTER IN AN INTERIOR ROOM. JDK
The Goodland radar (KGLD), 63 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402558.